MAUDE Adverse Event Report: KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS

KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Model Number LA-15AU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Ascites (2596); Abdominal Distention (2601); Swelling/ Edema (4577)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The report concerns a pediatric patient (male, 3.7 years old) with focal segmental glomerulosclerosis (fsgs) receiving ldl adsorption therapy using liposorber la-15-au.The patient underwent the 7th liposorber treatment on (b)(6) 2025.Approximately 3-4 days after the treatment, the patient developed a ~5-pound weight gain with worsening edema and dyspnea.On (b)(6) 2025, the patient was hospitalized due to worsening edema and shortness of breath.Medical interventions included albumin infusion, iv furosemide (lasix), and paracentesis.The patient improved with treatment and was discharged on (b)(6) 2025.The event was assessed as a serious adverse event (sae) requiring hospitalization; it was not classified as a serious adverse device effect (sade).The relationship to the device was recorded as unknown, and the treating physician noted that the sae was considered related to the patient's underlying condition rather than the device.
 
Additional Manufacturer Narrative
Manufacturer evaluation: the suspect device was not available for evaluation because it was reportedly discarded by the user facility and not returned.Therefore, device and component-level evaluation could not be performed.A review of device history records (dhr) for liposorber la-15-au, lot no.Lap1674-a0366 / lap1674-a0367, was conducted.No nonconformities or abnormalities were identified during the manufacturing process.Based on the currently available information, no device malfunction was reported.The event was assessed as a serious adverse event requiring hospitalization and was not classified as a serious adverse device effect (sade).The relationship to the device was recorded as unknown; while the event was considered related to the patient's underlying condition, device contribution cannot be completely excluded based on the limited information available.

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka, osaka 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA CORPORATION (OSAKA PLANT)
2-chome, torikai-nishi
settsu-shi, osaka 566-0 072
JA   566-0072
Manufacturer Contact
akihiro tahara
1-12-32 akasaka, ark mori building,
minato-ku,
tokyo 107-6-028
JA   107-6028
MDR Report Key23894254
Report Number3002808904-2025-00037
Device Sequence Number4539200
Product Code PBN
UDI-Device Identifier24993478010117
UDI-Public(01)24993478010117(17)280728(10)LAP1674
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLA-15AU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KP-05 LOT #: KP9H9R; MA-03 SERIAL #: J1910217; NK-M3R(U) LOT#250224
Outcome Attributed to Adverse Event Hospitalization;
Patient Age3 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American